Alert archive / Indiana / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 76, NWS Indianapolis, IN

June 23, 2015Carroll County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 23, 2015, 12:34 AM EDT for Carroll County, Indiana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2015, 12:34 AM EDT (04:34 UTC)
Expired
Jun 23, 2015, 1:15 AM EDT
In force
41 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

County Carroll County, IN

The radar

The Northern Indiana radar (KIWX), 105 km from the middle of the area, began a volume at 04:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 9:17 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 4.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2015-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2126 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2015-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 302 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2126 J/kg
Mixed-layer CIN
-241 J/kg
Mixed-layer LCL
1194 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
302 m²/s²
0-3 km storm-relative helicity
413 m²/s²
Significant tornado parameter
0.0
Supercell composite
17.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

924 
WUUS53 KIND 230434
SVRIND
INC015-230515-
/O.NEW.KIND.SV.W.0076.150623T0434Z-150623T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1234 AM EDT TUE JUN 23 2015

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CARROLL COUNTY IN NORTH CENTRAL INDIANA...

* UNTIL 115 AM EDT

* AT 1232 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
  WOLCOTT...AND MOVING EAST AT 50 MPH.

  HAZARD...70 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
           MOBILE HOMES...ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  DELPHI...YEOMAN AND CAMDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4074 8653 4073 8652 4070 8652 4070 8638
      4069 8637 4056 8636 4057 8678 4066 8678
      4067 8676 4074 8676 4074 8675
TIME...MOT...LOC 0434Z 292DEG 45KT 4087 8698

HAIL...<.75IN
WIND...70MPH

$$

TDUD
2 follow-up statements
524 
WWUS53 KIND 230448
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1248 AM EDT TUE JUN 23 2015

INC015-230515-
/O.CON.KIND.SV.W.0076.000000T0000Z-150623T0515Z/
CARROLL IN-
1248 AM EDT TUE JUN 23 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
CARROLL COUNTY UNTIL 115 AM EDT...

AT 1247 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF MONTICELLO...AND MOVING SOUTHEAST AT 55 MPH.

HAZARD...70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
DELPHI...YEOMAN AND CAMDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4074 8653 4073 8652 4070 8652 4070 8638
      4069 8637 4056 8636 4057 8678 4066 8678
      4067 8676 4074 8676 4074 8675
TIME...MOT...LOC 0448Z 294DEG 46KT 4082 8684

HAIL...<.75IN
WIND...70MPH

$$

TDUD
856 
WWUS53 KIND 230513
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
113 AM EDT TUE JUN 23 2015

INC015-230523-
/O.EXP.KIND.SV.W.0076.000000T0000Z-150623T0515Z/
CARROLL IN-
113 AM EDT TUE JUN 23 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CARROLL COUNTY WILL
EXPIRE AT 115 AM EDT/1215 AM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4074 8653 4073 8652 4070 8652 4070 8638
      4069 8637 4056 8636 4057 8678 4066 8678
      4067 8676 4074 8676 4074 8675
TIME...MOT...LOC 0513Z 294DEG 46KT 4069 8645

$$

TDUD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 12:30 AM EDT, 4 minutes earlier.

Area forecast discussion, Jun 23, 12:30 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1230 AM EDT TUE JUN 23 2015

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 302 PM EDT MON JUN 22 2015

A FRONT WILL CONTINUE TO MEANDER ACROSS INDIANA INTO THE
WEEKEND...THEN ANOTHER FRONT WILL MOVE IN EARLY NEXT WEEK. THE
RESULT WILL BE DAILY CHANCES FOR RAIN ACROSS CENTRAL INDIANA.
TEMPERATURES WILL COOL TO BELOW AVERAGE BY NEXT WEEKEND.

&&

.NEAR TERM /OVERNIGHT/...

ISSUED AT 928 PM EDT MON JUN 22 2015

SURFACE ANALYSIS THIS EVENING SHOWS A COLD FRONT STRETCHED FROM
SE WISCONSIN TO WESTERN ILLINOIS. WARM AND MOIST SOUTHERLY FLOW
WAS IN PLACE AHEAD OF THE FRONT. RADAR SHOWS A STRONG THUNDERSTORM
SW OF CHICAGO...PUSHING E-SE. IR CONTINUES TO SHOW COOLING TOPS
ACROSS ILLINOIS...IOWA AND NRN MISSOURI AHEAD OF THE FRONT.

FORECAST SOUNDINGS ACROSS THE AREA SHOW A STRONG CAP IN PLACE
WITH 700 MB TEMPS IN EXCESS OF 11C ACROSS MUCH OF CENTRAL INDIANA.
850-300MB THICKNESS PROPAGATION SUGGESTS THAT THE ONGOING STRONG STORMS
OVER NWN ILLINOIS SHOULD REMAIN NORTH OF MUCH OF CENTRAL
INDIANA...PUSHING ACROSS NORTHERN INDIANA. GIVEN THE BEST SOURCE
OF WARM AND MOIST AIR WILL BE TO THE SOUTHWEST...FEEDING INTO THE
STORMS AHEAD OF THE FRONT. SOME BACK BUILDING TO THE SOUTHWEST
APPEARS POSSIBLE AS WHEN HAVE SEEN SEEN THIS EVENING ALONG THE
FRONTAL BOUNDARY IN NRN MISSOURI. THUS WILL CONTINUE ONGOING
FORECAST WITH CHC TO LIKELY POPS ACROSS THE AREA.

FORECAST TEMPS LOOK OK WITH FROPAS NOT EXPECTED UNTIL LATE
OVERNIGHT AND DEW POINTS UPSTREAM STILL IN THE MOIST LOWER 70S IN
THE WAKE OF THE FRONT.

&&

.SHORT TERM.../TUESDAY THROUGH THURSDAY/
ISSUED AT 302 PM EDT MON JUN 22 2015

FOCUS REMAINS ON TIMING OF CHANCES FOR RAIN THROUGH THE PERIOD.
MODELS BEGIN TO DIFFER ON SURFACE LOW PRESSURE LOCATION LATE...BUT
ARE CLOSE ENOUGH THAT A BLEND CAN BE USED FOR SENSIBLE WEATHER
ACROSS THE AREA.

FRONT WILL BE ACROSS THE SOUTHERN HALF OF THE AREA TUESDAY
MORNING...BUT MOST UPPER SUPPORT WILL HAVE MOVED OFF. WILL ONLY GO
LOW CHANCE POPS SOUTHEAST TAPERING TO DRY FAR NORTHWEST TUESDAY
MORNING. AS THE FRONT SINKS SOUTH DURING THE DAY...CHANCES FOR RAIN
WILL DIMINISH FROM NORTH TO SOUTH. BY THE END OF THE TUESDAY PERIOD
THE NORTHERN 2/3 OF THE AREA SHOULD BE DRY.

TUESDAY NIGHT WEAK HIGH PRESSURE WILL BUILD IN AND WILL KEEP MOST OF
THE AREA DRY. KEPT SOME LOW POPS FAR SOUTHWEST TO ACCOUNT FOR THE
FRONT BEING IN THE VICINITY OF THERE.

SIMILAR STORY CONTINUES ON WEDNESDAY. HOWEVER DURING THE AFTERNOON
THE FRONT WILL BEGIN TO MOVE NORTHEAST. BROUGHT SLIGHT CHANCE POPS
BACK INTO ROUGHLY THE SOUTHWEST HALF OF THE AREA THEN.

FRONT MOVES IN AND MEANDERS AROUND THE AREA WEDNESDAY NIGHT AND
THURSDAY AS A WAVE RIDES ALONG IT. BY THURSDAY MOST AREAS WILL SEE
HIGH CHANCE CATEGORY TO LOW LIKELY CATEGORY POPS AS THE WAVE MOVES
THROUGH.

FOR TEMPERATURES GENERALLY STUCK WITH A MODEL BLEND FOR MOST
PERIODS. THIS IS COOLER THAN MOS ON TUESDAY WHICH LOOKS REASONABLE
WITH THE COOLER AIR MOVING IN BEHIND THE FRONT.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...

ISSUED AT 217 PM EDT MON JUN 22 2015

THE MIDWEEK ZONAL PATTERN WILL BREAK DOWN BY THIS WEEKEND AS AN
UPPER TROUGH DIGS THROUGH THE GREAT LAKES. GENERALLY CONTINUED TO
DEPICT CHANCES FOR SCATTERED POPS THROUGH THE EXTENDED THOUGH
CHANCES BEGIN TO DWINDLE SIGNIFICANTLY BY THE LAST FEW DAYS OF THE
PERIOD...PER THE LATEST DRIER ENSEMBLES COMING IN. THE SUPERBLEND
INITIALIZATION APPEARS TO HAVE HANDLED THIS PATTERN VERY WELL WITH
THE HIGHEST POPS THURSDAY NIGHT THROUGH FRIDAY NIGHT...THEN LOWER...
AND MUCH LOWER CHANCES THEREAFTER. AFTER SOME VERY WARM
TEMPERATURES ON THURSDAY...A COLD FRONT WILL PUSH SOUTH ACROSS OUR
REGION THURSDAY NIGHT AND THE REST OF THE LONG TERM WILL SEE BELOW
NORMAL TEMPERATURES WITH HIGHS IN THE 70S/LOWS IN THE 60S AND MUCH
MORE COMFORTABLE DEW POINTS IN THE 50S TO LOW 60S FOR THIS TIME OF
YEAR.

&&

.AVIATION /DISCUSSION FOR THE 230600Z TAFS/...
ISSUED AT 1230 AM EDT TUE JUN 23 2015

FOCUS STILL REMAINS ON THE THREAT FOR SHOWERS AND THUNDERSTORMS OVER
THE NEXT SEVERAL HOURS.  CURRENT RADAR TRENDS ARE INDICATING THAT
KLAF WILL NOW BE THE ONLY TAF SITE IMPACTED BY THUNDERSTORMS WITHIN
THE NEXT 2 HOURS.  AS A RESULT...WILL ONLY GO WITH MENTION OF RAIN
SHOWERS AT REMAINING TAF SITES DURING THE TUE 06-12Z TIME PERIOD.
CONDITIONS WILL GENERALLY BE AT VFR CATEGORY THROUGH THE NIGHT WITH
POSSIBLE BRIEF PERIODS OF MVFR DURING ANY RAIN SHOWERS AND
THUNDERSTORMS.  HOWEVER...MVFR STRATUS DECK IS EXPECTED TO LINGER
BEHIND PRECIPITATION THROUGH MID MORNING.  AFTER THAT...VFR WILL
BECOME THE PREVAILING FLIGHT CATEGORY THROUGH REMAINDER OF TAF PERIOD.

WINDS WILL START OUT SOUTHWESTERLY AND GRADUALLY VEER TO THE WEST
AND FINALLY NORTHWEST BY END OF TAF PERIOD. SUSTAINED SPEEDS WILL
RANGE FROM 6 TO 12 KTS.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...50
NEAR TERM...PUMA
SHORT TERM...50
LONG TERM....SMF
AVIATION...TDUD

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSINDIANAPOLIS
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jun 22, 1:24 PM EDT, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
124 PM EDT MON JUN 22 2015

INZ021-028>031-035>049-051>057-060>065-067>072-231730-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
124 PM EDT MON JUN 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

OUTLOOK: SCATTERED THUNDERSTORM ACTIVITY IS POSSIBLE TONIGHT.
PRESENT INDICATIONS SUGGEST SEVERE STORMS ARE POSSIBLE.

RIVER FLOODING IS EXPECTED ALONG PORTIONS OF WHITE...EAST FORK OF
THE WHITE...EEL...TIPPECANOE...MUSCATATUCK AND WABASH RIVERS.

HAZARDS: CLOUD TO GROUND LIGHTNING...DAMAGING WINDS...LARGE
HAIL...AND BRIEF HEAVY RAINFALL...WHICH MAY CAUSE LOCALIZED
VISIBILITY REDUCTIONS AND FLOODING.

RIVER FLOODING AFFECTING RESIDENTIAL AREAS...ROADS...AND AGRICULTURAL
LAND NEAR RIVERS AND CREEKS.

TIMING: PRESENT INDICATIONS ARE THAT STORMS WILL BE POSSIBLE AFTER
800 PM.

RIVER FLOODING ONGOING.

DISCUSSION: THUNDERSTORMS MAY DEVELOP TONIGHT AHEAD OF AN
APPROACHING COLD FRONT. SOME STORMS MAY BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

OUTLOOK: THUNDERSTORM ACTIVITY IS POSSIBLE THROUGHOUT THE PERIOD.
PRESENT INDICATIONS SUGGEST A RISK FOR SEVERE STORMS ON BOTH
TUESDAY AND WEDNESDAY.

RIVER FLOODING IS EXPECTED TO CONTINUE THIS WEEK ALONG AREA RIVERS
IN WESTERN AND SOUTHERN PORTIONS OF CENTRAL INDIANA.

DISCUSSION: A FRONTAL SYSTEM IS EXPECTED TO MEANDER NEARBY FOR
MOST OF THIS UPCOMING WEEK...RESULTING IN PERIODIC CHANCES FOR
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TONIGHT. SEVERE STORM SPOTTERS ARE
ENCOURAGED TO MONITOR FUTURE WEATHER STATEMENTS REGARDING THE
SEVERE THREAT ON TUESDAY AND WEDNESDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Local storm report, Jun 22, 10:46 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1046 PM EDT MON JUN 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     TSTM WND DMG     5 SW BURLINGTON         40.43N  86.46W
06/21/2015                   CLINTON            IN   PUBLIC

            TREES WERE REPORTED TO BE SNAPPED IN HALF AND LARGE
            TREES UPROOTED. MANY TREE LIMBS DOWN...BOTH LARGE AND
            SMALL. OUTHOUSE BLOWN OFF ITS BASE. YARD WAS COMPLETELY
            COVERED IN LEAVES...SHINGLES AND LIMBS. LOCATION IS
            APPROX 2 MILES EAST OF GEETINGSVILLE INDIANA.

&&

BHH

Nearby

Severe Thunderstorm Warnings in Indiana, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.